Hail, Clinton
- When
- April 30, 3:15 PM CST
- Where
- Clinton County, 8 mi N of Carlyle
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.733, -89.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 5:15 AM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CDT SUN APR 30 2006 .DISCUSSION... SFC LOW IS SLOWLY MAKING ITS WAY NORTH ACROSS WRN MO. AS OF 07Z...IT WAS JUST EAST OF KC. CENTRAL PORTIONS OF MO ARE GETTING DRY SLOTTED...WHILE WIDESPREAD RWS CONTINUE TO RAPIDLY MOVE N OVER ERN MO AND IL. MAIN ISSUE CONTINUES TO BE PCPN CHANCES FOR THE NEXT SEVERAL DAYS. FOR TODAY...SFC LOW TO CONTINUE TRACKING TO THE N...BEFORE STALLING OVER NWRN IA THIS AFTERNOON. WITH POSITION OF SYSTEM...FEEL THAT CENTRAL MO WILL CONTINUE TO BE MOSTLY DRY DURING THE MORNING HOURS...WHILE REST OF CWA TO EXPERIENCE OFF AND ON SHOWERS...SO LOWERED POPS OVER CENTRAL MO. BY THIS AFTERNOON...LOW LEVEL INSTABILITY WILL BE ON THE INCREASE WITH INCREASING CONVERGENT FLOW OVER REGION AND SPEED SHEAR...SO KEPT MENTION OF TRWS DURING THE AFTERNOON HOURS. AS FOR EARLY MORNING WIND ADVISORY...WILL LET IT EXPIRE AT 4 AM...AS WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. BY TONIGHT...NAM AND GFS SHOWING SFC LOW WEAKENING LIKE PREVIOUS RUNS...BUT NOW ALSO LIFT IT FURTHER NORTH...PROLONGING PCPN CHANCES FOR CWA...ESPECIALLY FOR EASTERN HALF OF CWA. DID ADJUST POPS ACCORDINGLY...BY LOWERING TO CHANCE CATEGORY FOR CENTRAL MO...BUT KEEP LIKELY POPS ELSEWHERE. FINALLY ON MONDAY...FRONTAL BOUNDARY FINALLY SINKS SOUTHEASTWARD... BUT THEN STALLS OUT OVER SOUTHERN SECTIONS OF MO MONDAY NIGHT AND TUESDAY...PROLONGING PCPN CHANCES. SINCE THIS IS A NEW SOLUTION WITH THE 00Z RUNS OF BOTH NAM AND GFS...WILL NOT MAKE MUCH IN THE WAY OF CHANGES WITH POPS...ESPECIALLY FOR TUESDAY AND BEYOND...UNTIL I SEE THIS PATTERN PERSISTING IN SUBSEQUENT RUNS. DID ADD SILENT 20 POPS TO SOUTHERN SECTIONS OF CWA FOR TUESDAY NIGHT AND WEDNESDAY PER COLLABORATION WITH OFFICES TO OUR SOUTH AND SOUTHWEST. BYRD && .AVIATION... FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1227 PM CDT SUN APR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1227 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND THIS EVENING. BYRD/CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WINFIELD 39.00N 90.74W
04/30/2006 E0.75 INCH LINCOLN MO PUBLIC
0305 PM HAIL HECKER 38.30N 89.99W
04/30/2006 E0.75 INCH MONROE IL PUBLIC
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 N STE. GENEVIEVE 38.03N 90.05W
04/30/2006 E0.75 INCH RANDOLPH IL LAW ENFORCEMENT
&&
TRUETTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 N STE. GENEVIEVE 38.03N 90.05W
04/30/2006 E0.75 INCH RANDOLPH IL LAW ENFORCEMENT
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL NEW ATHENS 38.32N 89.88W
04/30/2006 E0.75 INCH ST. CLAIR IL BROADCAST MEDIA
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL NEW MEMPHIS 38.48N 89.68W
04/30/2006 E0.75 INCH CLINTON IL AMATEUR RADIO
0340 PM HAIL IRVING 39.20N 89.41W
04/30/2006 E1.00 INCH MONTGOMERY IL LAW ENFORCEMENT
0340 PM HAIL 3 E NEW MEMPHIS 38.48N 89.62W
04/30/2006 E1.00 INCH CLINTON IL AMATEUR RADIO
0345 PM HAIL GREENVILLE 38.89N 89.40W
04/30/2006 E0.75 INCH BOND IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL STE. GENEVIEVE 37.97N 90.05W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
TRUETTThe St Louis radar (KLSX), 114 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501069.